Finite Element Convergence Analysis of a Schwarz Alternating Method for Nonlinear Elliptic PDEs

Messaoud Boulbrachene

Abstract


In this paper, we prove uniform convergence of the standard finite element method for a Schwarz alternating procedure for nonlinear elliptic partial differential equations in the context of linear subdomain problems and nonmatching grids. The method stands on the combination of the convergence of linear Schwarz sequences with standard finite element  L-error estimate for linear problems.

Keywords


Schwarz Method; Finite elements; Convergence.

Full Text:

PDF

References


Proceedings of the 1st International Symposium on Domain Decomposition for Partial Differential Equations, Editors, Glowinski, R., Meurant, G., Golub, G.H., S.I.A.M, Phildelphia, USA, 1998.

Lions, P.L. On the Schwarz Alternating Method I, Proceedings of the1st, International Symposium on Domain Decomposition Methods for Partial Differential Equations. SIAM Philadelphia, USA, 1988, 1-41.

Lions, P.L. On the Schwarz Alternating Method II, Proceedings of the 2nd International Symposium on on Domain Decomposition Methods for Partial Differential Equations. SIAM, Philadelphia, USA, 1989, 47-70.

Lui, S-H. On Monotone and Schwarz Alternating Methods For Nonlinear Elliptic PDEs. Mathematical Modelling and Numerical Analysis, (ESAIM:M2AN), 2001, 35, 1, 1-15.

Harbi, A. and Boulbrachene, M. Maximum Norm Analysis of a Nonmatching Grids Method for Nonlinear Elliptic PDEs. Journal of Applied Mathematics, Article ID 605140, 2011, 1-18.

Lui, S-H. On Linear Monotone Iteration and Schwarz Methods For Nonlinear Elliptic PDEs. Numerishe Mathematik, 2002, 109-129.

Boulbrachene, M., Cortey-Dumont, P. and Miellou, J.C. Mixing Finite Elements and Finite Differences on a Subdomain Decomposition Method, Proceedings of the 2nd International Symposium on Domain Decomposition Methods for Partial Differential Equations, SIAM, Philadelphia, USA, 1988, 198-216.

Boulbrachene, M. and Saadi, S. Maximum Norm Analysis of an Overlapping Nonmatching Grids Method For the Obstacle Problem, Advances in Difference Equations, 2006, 1-10.

Harbi, A. Maximum Norm Analysis of An Arbitrary Number of Nonmatching Grids Method for Nonlinear Elliptic PDEs, Journal of Applied Mathematics. Article ID 895182, 2013, 1-21.

Boulbrachene, M. and Al-Farei, Q. Maximum Norm Error Analysis of a Grids Method Nonmatching grids finite element method for Linear PDEs. Applied Mathematics and Computation, 2014, 238, 21-29.

Harbi, A. Maximum Norm Analysis of a Nonmatching Method for a Class of Variational Inequalities with Nonlinear Source Terms. Journal of Inequalities and Applications, 2016, 181, 1-27.

Bahi, M., Boulaares, S. and Haiour, M. The Maximum Norm Analysis of a Nonmatching Grids Method for a Class of Parabolic Equations with Nonlinear Source Terms, Applied Sciences, 2018, 20, 1-17.

Nitsche, J. - Convergence of Finite Element Approximations, Mathematical aspects of finite element methods, Lecture Notes in Mathematics, 1977, 606, 261-274.

Pao, C.V. Nonlinear Parabolic and Elliptic Equations, Plenium Press, New York, 1992..

Ciarlet, P.G. and Raviart, P.A. Maximum principle and uniform convergence for the finite element method, Computer Methods in Applied Mechanics and Engineering, 1973, 2, 17-31.

Karatson, J. and Korotov, S. Discrete maximum principle for finite element solutions of nonlinear elliptic problems with mixed boundary conditions, Numerische Mathematik, 2005, 99, 669-698.




DOI: http://dx.doi.org/10.24200/squjs.vol24iss2pp109-121

Refbacks

  • There are currently no refbacks.


Copyright (c) 2020 Messaoud Boulbrachene

Creative Commons License
This work is licensed under a Creative Commons Attribution-NoDerivatives 4.0 International License.

SQUJS 2017-CC BY-ND

This journal and its content is licensed under a Attribution-NoDerivatives 4.0 International.

Flag Counter